Alert archive / New York / Wind Chill Advisories in 2012
Wind Chill Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind chill advisory at Feb 11, 2012, 3:30 PM EST for Oneida County, New York. It took effect at Feb 11, 2012, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 3:30 PM EST (20:30 UTC)
- In effect from
- Feb 11, 2012, 10:00 PM EST
- Expired
- Feb 12, 2012, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WWUS41 KBGM 112030 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EST SAT FEB 11 2012 ...MUCH COLDER AIR ARRIVING TONIGHT... .COLD AIR AND GUSTY WINDS WILL COME INTO THE AREA TONIGHT BEHIND A COLD FRONT BRINGING DANGEROUSLY LOW WIND CHILLS. NYZ009-121500- /O.NEW.KBGM.WC.Y.0003.120212T0300Z-120212T1500Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 330 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. * LOCATIONS...NORTHERN ONEIDA COUNTY * HAZARDS...COLD AIR AND GUSTY WINDS * WIND CHILL READINGS...AS LOW AS 18 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...LATE THIS EVENING INTO SUNDAY MORNING * TEMPERATURES...2 BELOW TO 10 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD AIR TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
2 follow-up statements
597 WWUS41 KBGM 120054 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 754 PM EST SAT FEB 11 2012 NYZ016>018-036-044-130100- /O.NEW.KBGM.LE.Y.0005.120212T1000Z-120213T1100Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-CORTLAND- INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...SYRACUSE... ONEIDA...CORTLAND 754 PM EST SAT FEB 11 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 6 AM EST MONDAY. * LOCATIONS...SEVERAL COUNTIES IN THE EASTERN FINGER LAKES REGION OF CENTRAL NEW YORK. * HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW. * ACCUMULATIONS...4 TO 7 INCHES OF SNOW. * TIMING...LAKE EFFECT SNOW SHOWERS WILL DEVELOP EARLY SUNDAY MORNING...AND THEN PICK UP IN INTENSITY SUNDAY AFTERNOON AND EVENING...BEFORE GRADUALLY DIMINISHING SUNDAY NIGHT. * TEMPERATURES...HIGHS IN UPPER TEENS TO LOW 20S SUNDAY...LOWS IN TEENS SUNDAY NIGHT. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH...CREATING WIND CHILLS IN THE SINGLE DIGITS ABOVE OR BELOW ZERO. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN VISIBILITY...LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-121500- /O.CON.KBGM.WC.Y.0003.120212T0300Z-120212T1500Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 754 PM EST SAT FEB 11 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * LOCATIONS...NORTHERN ONEIDA COUNTY * HAZARDS...COLD AIR AND GUSTY WINDS * WIND CHILL READINGS...AS LOW AS 18 BELOW. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * TIMING...LATE THIS EVENING INTO SUNDAY MORNING * TEMPERATURES...2 BELOW TO 8 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD AIR TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ MDP
442 WWUS41 KBGM 120911 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 411 AM EST SUN FEB 12 2012 NYZ015-045-130915- /O.EXB.KBGM.LE.Y.0005.120212T0911Z-120213T1100Z/ YATES-CHENANGO- INCLUDING THE CITIES OF...PENN YAN...NORWICH 411 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS...YATES AND CHENANGO COUNTIES IN CENTRAL NEW YORK. * HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * TIMING...LAKE EFFECT SNOW WILL PICK UP IN INTENSITY TODAY THEN DIMINISH SLOWLY TONIGHT. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ025-055-130915- /O.EXB.KBGM.LE.Y.0005.120212T0911Z-120213T1100Z/ TOMPKINS-TIOGA- INCLUDING THE CITIES OF...ITHACA...OWEGO 411 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS...TOMPKINS AND NORTHERN TIOGA COUNTIES IN CENTRAL NEW YORK. * HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW. * ACCUMULATIONS...3 TO 6 INCHES OF SNOW. * TIMING...A BAND OF LAKE EFFECT SNOW SOUTHEAST OF CAYUGA LAKE WILL CONTINUE MOST OF THE MORNING BEFORE DIMINISHING IN INTENSITY. SNOW WILL CONTINUE INTO TONIGHT. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ016>018-036-044-130915- /O.EXT.KBGM.LE.Y.0005.120212T0911Z-120213T1100Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-CORTLAND- INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...SYRACUSE... ONEIDA...CORTLAND 411 AM EST SUN FEB 12 2012 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY... * LOCATIONS...SENECA...SOUTHERN CAYUGA...ONONDAGA...MADISON...AND CORTLAND COUNTIES IN CENTRAL NEW YORK. * HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...LAKE EFFECT SNOW SHOWERS WILL PICK UP IN INTENSITY TODAY...BEFORE GRADUALLY DIMINISHING TONIGHT. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-121500- /O.CON.KBGM.WC.Y.0003.000000T0000Z-120212T1500Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 411 AM EST SUN FEB 12 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...NORTHERN ONEIDA COUNTY * HAZARDS...COLD AIR AND GUSTY WINDS * WIND CHILL READINGS...AS LOW AS 20 BELOW. * WINDS...NORTHWEST 5 TO 10 MPH. * TEMPERATURES...ZERO TO 9 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD AIR TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 1:31 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 11, 1:31 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 131 PM EST SAT FEB 11 2012 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TODAY...WITH SNOW SHOWERS. A SECOND COLD FRONT WILL MOVE THROUGH LATE TONIGHT BRINGING SHARPLY COLDER AIR. THE COLD AIR WILL REMAIN IN PLACE WITH LAKE EFFECT SNOW SHOWERS INTO MONDAY MORNING. WARMER AIR WILL MOVE BACK INTO THE REGION STARTING MONDAY AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10 AM...SMALL CLRG AREA AND DRY WX HAS DVLPD BHD THE CSTL LOW AND AHD OF THE UPPER WV. HAVE LWRD POPS MOST AREA AT THIS UPDATE. OTRW...TEMPS IN GOOD SHAPE AHD OF THE COLD FNT. 4 AM UPDATE... IN BETWEEN A COLD FRONT ALONG THE SOUTH SHORES OF LAKES ERIE AND ONTARIO AND A SFC LOW MOVING NORTHEAST UP THE EAST COAST. DESPITE BEING A PRECIPITATION MINIMUM STILL SNOWING LIGHTLY ACROSS MUCH OF THE CWA. THIS WILL LIGHTEN FURTHER THROUGH AS SEEN THE LAST FEW HOURS WHILE ENERGY SHIFTS TO THE COAST. A SHORT WAVE IS EJECTING OUT OF THE BASE OF A DEEP UPPER LEVEL TROF MOVING EAST THROUGH THE OHIO VALLEY. SNOWFALL AMOUNTS TODAY WILL BE UNDER AN INCH. COASTAL LOW NOW EXPECTED TO BE WELL OFF THE COAST SO EVEN THAT WONT HELP MUCH TO KEEP THE SNOW GOING IN THE FAR SE CWA. SO FAR THE HEAVIEST SNOW EARLY THIS MORNING HAS BEEN IN THE WYOMING VALLEY...POCONOS...AND SOUTHERN CATSKILLS. STEADIER SNOW COMES INTO THE FAR WEST LATE TODAY WITH THE UPPER LEVEL TROF. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... 4 AM UPDATE... FINALLY SOME COLD AIR TO START THE LAKE EFFECT MACHINE. UNFORTUNATELY IT WILL BE MOSTLY MULTIBANDS AND NOT LAST MORE THAN TWO DAYS. UPPER LEVEL TROF PASSES TONIGHT BRINGING IN ARCTIC AIR AND A SECONDARY COLD FRONT. LOW LEVEL WINDS SHIFT TO NNW LATE TONIGHT TO START THE LAKE EFFECT MOSTLY OVER THE WRN HALF OF THE CWA. SOME FINGER LAKE ENHANCEMENT IS POSSIBLE THEN. SUNDAY MORNING THE WINDS SHIFT TO 310 AND REMAIN FOR MOST OF THE DAY. THIS WILL BE THE BEST SNOW WITH MULTIBANDS ACROSS CENTRAL NY. ALSO LOOKS TO BE A LAKE HURON CONNECTION. MODELS SHOW THE BEST LIFT FROM CENTRAL CAYUGA COUNTY INTO SOUTHERN ONONDAGA AND SOUTHERN MADISON COUNTIES. SOME LOCATIONS COULD GET ADVISORY CRITERIA SNOW ON SUNDAY. FOR NOW WILL NOT ISSUE AN ADVISORY SINCE STILL TOO FAR OUT. MODERATE LAKE INSTABILITY WITH INVERSION HEIGHTS RISING TO 8K FT. NAM IS DEEPER THAN GFS. GOOD LIFT IN THE DENDRITE ZONE CENTERED AROUND 4K FT. FOR SUNDAY NIGHT THROUGH MONDAY...THE FLOW SLOWLY SHIFTS TO 270 MON AFTN WITH SLOW WAA. SNOW SHOWERS WILL SLOWLY TAPER OFF. STILL SOME ACCUMULATIONS AND MAYBE EVEN A CONTINUING ADVISORY IN CENTRAL NY INTO SUN NGT. WITH THE WIND SHIFT LAKE EFFECT SNOW THAT EXTENDS INTO NE PA WILL LET UP SUN NGT AND END EARLY MONDAY THERE. IN THE SOUTHERN TIER AND CATSKILLS IT WILL END IN THE AFTN. MONDAY NIGHT THE FLOW SHIFTS TO SW. A WEAK SYSTEM IN THE FAST FLOW WILL MOVE IN LATE MON NGT WITH LIGHT SNOW IN THE FAR WEST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 4 AM SATURDAY UPDATE... ON THE LARGE-SCALE...MEDIUM RANGE MODELS (EC/GFS/CMC) AGREE FAIRLY WELL THIS PD...THAT UPPER-LVL RIDGING WILL SLOWLY RETROGRADE FROM THE PAC NW/BC BACK INTO THE ERN PACIFIC...WHILE AN ERN CANADIAN VORTEX GRADUALLY EDGES NWD. MEANWHILE...ACROSS THE CONUS...THE PATN BECOMES MORE ZONAL...WITH PACIFIC ENERGY MOVING OVER THE AFOREMENTIONED UPR-LVL RIDGE...INTO THE PAC NW/GREAT BASIN RGN...THEN GENERALLY EWD. THIS WILL SEND DISTURBANCES THROUGH NY/PA ABT EVERY 48 HRS...BUT NO MAJOR STORMS ARE FORESEEN...AS THESE DISTURBANCES LOOK FAST MOVING AND FLAT IN NATURE...GIVEN A CONTINUED LACK OF SUSTAINED HI LAT BLOCKING ACROSS GREENLAND/THE NWRN ATLANTIC. TEMPS SHOULD AVERAGE CLOSE TO SEASONAL NORMS FOR MID-FEB (HIGHS IN THE 30S AND 40S)...AS MOST OF THE RESIDUAL ARCTIC AIR RETREATS BACK INTO CANADA. DAILY WX-WISE...THE FIRST QUICK MOVG IMPULSE WILL BRING A CHANCE FOR -SHRA OR -SHSN FROM TUE INTO WED. BY THE END OF THE WEEK (LATE THU INTO FRI)...THE NEXT WAVE SHOULD BE UPON US...WITH A PD OF -RA/-SN PSBL. OUTSIDE OF THESE TIME FRAMES...GENERALLY PCPN-FREE CONDS ARE ANTICIPATED...AS THE AIR MASSES BEHIND EACH OF THESE SYSTEMS LOOK INSUFFICIENTLY COLD TO GENERATE MUCH OF A LAKE RESPONSE. 4 PM FRIDAY UPDATE... VERY FEW CHANGES MADE TO THE EXTENDED PERIOD MAINLY DUE TO LACK OF CONFIDENCE IN FCST MODELS AS SPLIT FLOW IS FORECAST TO PREVAIL OVER THE NORTHEAST THROUGH THE PERIOD. UNCERTAINTY ON HOW THESE TWO JET STREAMS INTERACT WITH ONE ANOTHER AND THE TIMING OF INDIVIDUAL SHORTWAVES WILL ENSURE A LOW CONFIDENCE FORECAST THROUGH THE CONCLUSION OF THE PERIOD. AS IT STANDS RIGHT NOW...THE FIRST WAVE IS PROGGED TO ARRIVE AS EARLY AS TUE WITH THE 12Z ECMWF MAINTAINING A MORE PROGRESSIVE SOLUTION THEN THE GFS WHICH KEEPS MAIN MID-LEVEL SHORTWAVE ENERGY FURTHER WEST ACROSS THE WESTERN LAKES/UPPER MIDWEST THROUGH THE DAY. HAVE MAINTAINED FLURRY MENTION ACROSS WESTERN ZONES THROUGHOUT THE DAY WHICH SUPPORTS THE ECMWF AND HPC PREFERENCE...BEFORE STEADILY INCREASING POPS FROM W-E THROUGH THE OVERNIGHT PERIOD. BY WEEK/S END...MODELS SHOW LITTLE INDICATION FOR IMPROVEMENT AS SOUTHERN STREAM ENERGY EJECTS OUT OF THE CENTRAL ROCKIES/PLAINS LATE WED/EARLY THU. ECMWF SOLUTION DEVELOPS A STRENGTHENING SFC LOW ACROSS THE NATION/S HEARTLAND AS UPPER ENERGY TRANSLATES EAST...WHILE THE GFS KEEPS CANADIAN HIGH PRESSURE ACROSS THE WESTERN LAKES/UPPER OHIO VLY. IF THE ECMWF/S SOLUTION WERE TO VERIFY...MIXED PRECIP WOULD MOVE INTO THE AREA AS EARLY AS THU AFTERNOON WITH PRECIP CONTINUING THROUGH A GOOD PORTION OF THE DAY ON FRI. THE GFS ON THE OTHER HAND WOULD SUGGEST COOL BUT FAIRLY BENIGN WX WITH HIGH PRESSURE DOMINATING. BASED ON MARKED DIFFERENCES IN THE MODELS...HAVE ELECTED TO STAY CONSERVATIVE AND FOLLOW FORECAST PERSISTENCE FOR NOW BEFORE RUNNING WITH ANY ONE PARTICULAR SOLUTION. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... 1 PM UPDATE... AN UPPER LEVEL DISTURBANCE WILL BRING MVFR CIGS...AND PERIODS OF IFR VSBYS TO ALL BUT KRME AND KAVP THROUGH EARLY EVENING. BEST SHOT AT THE MOST PROLONGED PERIOD OF IFR WILL BE AT KITH AND KELM...WHICH WILL BE CLOSEST TO THE DISTURBANCE MENTIONED ABOVE. VFR WILL DEVELOP EARLY TONIGHT AND LAST THROUGH MOST OF THE NIGHT. EVENTUALLY AS COLDER AIR DEEPENS ON A NORTHWEST FLOW...LAKE EFFECT SNOW WILL DEVELOP TOWARD DAYBREAK. WITH A 300 FLOW...BIGGEST IMPACT WILL BE AT KSYR/KITH/KBGM WITH MVFR CIGS AND MVFR/IFR VSBYS. NORTHWEST WINDS WILL BECOME GUSTY AFTER 21Z TONIGHT...WITH SUSTAINED WINDS AROUND 15 KTS AND GUSTS TO 30 KTS POSSIBLE. IT WILL TAKE SOME TIME BUT WINDS WILL DIMINISH WELL AFTER MIDNIGHT. AFTER A BRIEF LULL IN WINDS NEAR DAYBREAK SUNDAY...WINDS WILL AGAIN BE GUSTY OUT OF THE NORTHWEST WITH SUSTAINED WINDS AROUND 15 AND GUSTS TO 30 POSSIBLE DURING THE DAY SUNDAY. .OUTLOOK... MON...VFR. TUE/WED...MVFR/IFR PSBL AT ALL TAF SITES IN LGT SNOW. THUR...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...TAC NEAR TERM...DGM/TAC SHORT TERM...TAC LONG TERM...CMG/MLJ AVIATION...HEDEN
Hazardous weather outlook, Feb 11, 3:59 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 359 AM EST SAT FEB 11 2012 NYZ009-016>018-025-036-037-044>046-120900- NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- 359 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LAKE EFFECT SNOW LATE TONIGHT TO MONDAY. AN ARCTIC FRONT WILL PASS THROUGH THE REGION TONIGHT GENERATING LAKE EFFECT SNOW WHICH WILL LAST INTO MONDAY. THE HEAVIEST SNOW WILL BE LATE TONIGHT AND DURING THE DAY SUNDAY...WHEN 3 TO 6 INCHES OF SNOW COULD FALL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015-022>024-055>057-062-PAZ038>040-043-044-047-048-072-120900- YATES-STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 359 AM EST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in New York, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.